Mississippi, 2012Flash Flooding and Flooding in Mississippi, August 29 to 30, 2012
August 29 to 30, 2012 · NWS MOB · 7 events in 3 counties and zones
Hurricane Isaac moved into central Louisiana. This track brought very heavy rainfall to southeast Mississippi along with tropical storm force wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Isaac moved into central Louisiana. This track brought very heavy rainfall to southeast Mississippi along with tropical storm force wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 29, 12:00 PM CST, 37 minutes earlier.
Area forecast discussion, Aug 29, 12:00 PM CST, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
100 PM CDT WED AUG 29 2012
.AVIATION [29.18Z KMOB/KBFM/KPNS TAF ISSUANCES]...BANDS OF HEAVY
RAIN WILL CONTINUE TO AFFECT PRIMARILY THE MOB AND BFM TAF SITES
THROUGH TONIGHT...WITH NUMEROUS LIGHTER RAIN SHOWERS OCCURRING ON
THURSDAY. MVFR TO IFR CEILINGS WILL ACCOMPANY THE HEAVIER SHOWERS.
SOUTHEASTERLY WINDS OF 20-30 KNOTS WITH OCCASIONAL GUSTS TO NEAR 40
KNOTS WILL GRADUALLY DECREASE TO AROUND 20 KNOTS ON THURSDAY. /22
.PUBLIC...HURRICANE ISAAC WILL CONTINUE TO MOVE VERY SLOWLY TOWARD
THE NORTHWEST ACROSS SOUTHEASTERN LOUISIANA TODAY. STRONG WINDS ON
THE BACKSIDE OF ISAAC WILL OCCUR TODAY ACROSS THE AREA THROUGH THE
REMAINDER OF THE DAY. THE STRONGEST WIND GUSTS ARE EXPECTED ALONG
THE IMMEDIATE COAST. LARGE SWELLS GENERATED FROM HURRICANE ISAAC
WILL CONTINUE TO IMPACT THE GULF BEACHES THROUGH THURSDAY AFTERNOON.
UPDATED THE WATCH/WARNING/ADVISORY SECTION BELOW TO ACCOUNT FOR THE
DISCONTINUATION OF TROPICAL STORM WARNINGS FOR THE WESTERN FLORIDA
PANHANDLE. THE WESTERN FLORIDA PANHANDLE IS NOW UNDER A HIGH SURF
WARNING...AND COASTAL FLOOD ADVISORY...AND A WIND ADVISORY.
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FOR THE FOLLOWING ZONES: LOWER
BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: LOWER BALDWIN...
LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE...
FL...WIND ADVISORY FOR THE FOLLOWING ZONES: COASTAL ESCAMBIA...
COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...
INLAND OKALOOSA...INLAND SANTA ROSA...
COASTAL FLOOD ADVISORY FOR THE FOLLOWING ZONES: COASTAL
ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
HIGH SURF WARNING FOR THE FOLLOWING ZONES: COASTAL ESCAMBIA...
COASTAL OKALOOSA...COASTAL SANTA ROSA...
MS...FLASH FLOOD WATCH FOR THE FOLLOWING ZONES: GEORGE...GREENE...
PERRY...STONE...WAYNE...
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: GEORGE...
GREENE...PERRY...STONE...
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
&&
.PREVIOUS DISCUSSIONS [ISSUED / 645 AM CDT WED AUG 29 2012]...
SHORT TERM (TODAY THROUGH FRIDAY)...HURRICANE ISAAC WILL GRADUALLY
WEAKEN TODAY AS THE CENTER MOVES SLOWLY INLAND ACROSS SOUTHERN
LOUISIANA AND MOVES NORTHWEST. ALTHOUGH ISAAC WILL BE WEAKENING
TODAY THE AREA WILL REMAIN ON THE EASTERN SIDE OF THE STORM WILL
BANDS OF HEAVY RAIN AFFECT PARTS OF THE REGION THROUGH THURSDAY.
WINDS WILL REMAIN GUSTY AND AFTERNOON HEATING WILL ALLOW SOME OF THE
HIGHER WINDS ALOFT TO MIX DOWN IN THE CONVECTIVE BANDS THIS
AFTERNOON...RESULTING IN EVEN HIGHER WIND GUSTS. FLASH FLOODING AND
ISOLATED TORNADOES WILL REMAIN A THREAT THROUGH AT LEAST TONIGHT.
THE REMAINS OF ISAAC WILL MOVE INTO ARKANSAS BY FRIDAY...HOWEVER A
DEEP MOIST SOUTHERLY FLOW WILL REMAIN ACROSS THE CENTRAL GULF COAST.
IT IS POSSIBLE THAT SOME BANDING PRECIP MAY CONTINUE ACROSS THE AREA
ESPECIALLY FRIDAY AFTERNOON WITH ADDITIONAL HEAVY RAINFALL A
POSSIBILITY. WIND SHEAR IS EXPECTED TO DECREASE ENOUGH BY FRIDAY TO
DECREASE THE TORNADO THREAT. GUIDANCE CONTINUES TO RUN TOO HIGH WITH
TEMPS THROUGH THE SHORT TERM AND WILL UNDERCUT A FEW DEGREES DUE TO
CLOUD COVER AND WIDESPREAD RAIN. /13
LONG TERM (SATURDAY THROUGH WEDNESDAY)...RIDGING BUILDS OVER THE
AREA THIS WEEKEND RESULTING IN DECREASING POPS AND HIGHER TEMPS.
GLOBAL MODELS SUGGEST THAT THE REMNANTS OF ISAAC WILL MERGE WITH A
SHORTWAVE IN THE NORTHERN STREAM EARLY NEXT WEEK AS IT DIVES
SOUTHEASTWARD...SENDING A COLD FRONT TOWARD THE AREA BY THE MIDDLE
OF NEXT WEEK. /13
MARINE...STRONG WINDS AND HIGHLY DEVELOPED SEAS WILL GRADUALLY
SUBSIDE THROUGH THURSDAY AS ISAAC CONTINUES SLOWLY NORTHWESTWARD
INTO ACROSS LOUISIANA AND WEAKENS. STAY TUNED TO THE LATEST
FORECASTS AND ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER ON
ISAAC.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 85 77 86 76 89 / 80 60 70 50 50
PENSACOLA 87 79 87 76 89 / 80 60 70 50 50
DESTIN 85 78 85 77 89 / 80 60 70 40 50
EVERGREEN 88 74 88 73 91 / 80 60 70 40 50
WAYNESBORO 86 73 87 73 90 / 80 60 70 50 50
CAMDEN 88 73 87 72 90 / 80 60 70 40 50
CRESTVIEW 87 77 88 73 91 / 80 60 70 40 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FOR THE FOLLOWING ZONES: LOWER
BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: LOWER BALDWIN...
LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
FL...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL
ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND
ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
MS...FLASH FLOOD WATCH FOR THE FOLLOWING ZONES: GEORGE...GREENE...
PERRY...STONE...WAYNE...
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: GEORGE...
GREENE...PERRY...STONE...WAYNE...
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
&&Hazardous weather outlook, Aug 29, 5:46 AM CST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
646 AM CDT WED AUG 29 2012
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
646 AM CDT WED AUG 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
A TROPICAL STORM WARNING IS IN EFFECT FOR THE COASTAL COUNTIES OF
ALABAMA...THE NORTHWEST FLORIDA PANHANDLE...AND A PORTION OF
SOUTHEAST MISSISSIPPI. THE NATIONAL HURRICANE CENTER EXPECTS
HURRICANE ISAAC TO CONTINUE SLOWLY NORTHWESTWARD INTO SOUTHEAST
LOUISIANA.
TROPICAL STORM CONDITIONS ARE EXPECTED TODAY OVER EXTREME
SOUTHWESTERN ALABAMA AND EXTREME SOUTHEAST MISSISSIPPI AND ARE
POSSIBLE OVER THE NORTHWEST FLORIDA PANHANDLE. TROPICAL STORM
CONDITIONS ARE POSSIBLE TONIGHT OVER COASTAL SOUTHWEST ALABAMA AND
EXTREME SOUTHEAST MISSISSIPPI.
SOUTHEAST WINDS OF 20 TO 35 MPH OVER THE COASTAL COUNTIES AND
EXTREME SOUTHEAST MISSISSIPPI WILL DECREASE TO 15 TO 30 MPH THIS
AFTERNOON AND CONTINUE TO SUBSIDE THROUGH TONIGHT.
INCREASED SWELL WILL CONTINUE TO AFFECT BEACHES WITH A HIGH RISK OF
LETHAL RIP CURRENTS THROUGH TONIGHT.
BANDS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH
TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MISSISSIPPI
AND EXTREME SOUTHWEST ALABAMA WHERE THE GREATEST POTENTIAL FOR HEAVY
RAINFALL EXISTS.
STAY TUNED TO THE LATEST FORECASTS AND ADVISORIES ISSUED BY THE
NATIONAL HURRICANE CENTER ON ISAAC. FOR FURTHER LOCAL DETAILS REFER
TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER
SERVICE IN MOBILE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE NATIONAL HURRICANE CENTER FORECAST TRACK SHOWS ISAAC WILL
CONTINUE TO WEAKEN THROUGH THURSDAY WHILE CONTINUING NORTHWESTWARD
ACROSS LOUISIANA. SOUTHEAST WINDS OF 10 TO 25 MPH ON THURSDAY WILL
SUBSIDE THROUGH THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUIRED
AS ISAAC CONTINUES SLOWLY NORTHWESTWARD INTO SOUTHEAST LOUISIANA.
GMZ630-650-655-670-675-301200-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
646 AM CDT WED AUG 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
A TROPICAL STORM WARNING IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. THE NATIONAL HURRICANE
CENTER EXPECTS HURRICANE ISAAC TO CONTINUE SLOWLY NORTHWESTWARD INTO
SOUTHEAST LOUISIANA.
TROPICAL STORM CONDITIONS ARE EXPECTED TODAY OVER MOST OF THE AREA
AREA AND ARE POSSIBLE OVER MOST OF THE AREA TONIGHT. SOUTHEAST WINDS
OF 25 TO 40 KNOTS WILL DECREASE TO 25 TO 30 KNOTS TONIGHT. BANDS OF
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH TONIGHT.
STAY TUNED TO THE LATEST FORECASTS AND ADVISORIES ISSUED BY THE
NATIONAL HURRICANE CENTER ON ISAAC. FOR FURTHER LOCAL DETAILS REFER
TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER
SERVICE IN MOBILE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE NATIONAL HURRICANE CENTER FORECAST TRACK SHOWS ISAAC WILL
CONTINUE TO WEAKEN THROUGH THURSDAY WHILE CONTINUING NORTHWESTWARD
ACROSS LOUISIANA. SOUTHEAST WINDS OF 20 TO 30 KNOTS ON THURSDAY
WILL SUBSIDE THROUGH THURSDAY NIGHT.
Event by event
4 flash flood, 2 flood, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm Wind, Stone
- When
- August 29, 12:37 PM CST to 12:39 PM CST
- Where
- Stone County, Mc Henry
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.700, -89.130
Winds estimated at 60 mph damaged a grocery store roof.
Flood, George
- When
- August 29, 5:00 PM CST to August 30, 12:00 PM CST
- Where
- George County, 9 mi WSW of Basin to 5.21 mi ESE of Ruble
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.750, -88.810
Red Creek was bankful and rising due to heavy rain.
Flash Flood, Greene
- When
- August 29, 9:00 PM CST to August 30, 3:00 AM CST
- Where
- Greene County, 5 mi WSW of Leakesville to 3 mi WSW of Leakesville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.122, -88.648
Very heavy rain from Isaac caused water flow over Highway 57 near Hillman.
Flood, Stone
- When
- August 29, 9:00 PM CST to August 30, 1:00 PM CST
- Where
- Stone County, Mc Henry to Beatrice
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.700, -89.130
Several roads were closed from flooding that occurred overnight...City Bridge Road near the town of Big Level...Riceville Road near Mchenry and Ralph Miller Road in the eastern portion of the county.
Flash Flood, George
- When
- August 29, 9:00 PM CST to August 30, 2:00 PM CST
- Where
- George County, Agricola to 1.32 mi SSE of Agricola
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.800, -88.520
Heavy rain caused water to cover Highway 613 and enter houses in the area.
Flash Flood, Greene
- When
- August 29, 9:00 PM CST to August 30, 2:00 PM CST
- Where
- Greene County, Leakesville to 1.21 mi SSW of Dueitt
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 31.150, -88.570
Heavy rains from Hurricane Isaac led to numerous water rescues in the Leakesville area.
Flash Flood, George
- When
- August 29, 9:00 PM CST to August 30, 2:00 PM CST
- Where
- George County, 3.53 mi N of Latonia to 3.7 mi N of Latonia
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 30.921, -88.429
A rain gauge measured 17.60 inches of rain for the event.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Arkansas, August 29 to 31, 20123 injured · $30 million · 52 kt wind · 76 events
- Wildfire in Nebraska, August 29 to 31, 20123 injured · $1.0 million · 1 event
- Lightning Strike in Nebraska, August 29 to 31, 20123 injured · $1.0 million · 1 event
- Tropical Storm in Louisiana, August 29 to 30, 2012$950,000 · 9 events
- Damaging Wind in Arizona, August 29, 2012$30,000 · 50 kt wind · 1 event
- Strong Wind in Arkansas, August 29 to 30, 2012$25,000 · 1 event
- Flash Flooding in South Carolina, August 29, 20128 events
- Marine Tropical Storm in Gulf of Mexico, August 29 to 30, 20126 events
- Damaging Winds and Lightning Strike in Georgia, August 29, 2012$2,000 · 50 kt wind · 4 events
- Flooding in South Carolina, August 29, 20123 events
- Flash Flooding in North Carolina, August 29, 20122 events
- Flash Flood and Damaging Wind in California, August 29, 2012$5,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409156, 409160, 409151, 409159, 409165, 409166, 409169.